MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII C/R ART INS SZ 5-6 18MM; PRSTHESS, KNE, PATELLOFMORTIBIAL, SEMICNSTRAINED, CEMNTED, PYMER/METAL/PLYMER

SMITH & NEPHEW, INC. GII C/R ART INS SZ 5-6 18MM; PRSTHESS, KNE, PATELLOFMORTIBIAL, SEMICNSTRAINED, CEMNTED, PYMER/METAL/PLYMER
Catalog Number 71420508
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/23/2018
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that malfunction has occurred during tkr revision procedure.Repeated attempts at insertion of genesis ii cr 18mm implant were unsuccessful (insert would not properly engage tibial tray with use of insertion tool).A second genesis ii cr insert was opened and implanted without further incident.There was a delay longer than 30 minutes reported.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.A dimensional inspection was attempted but the device was too damaged from the attempted insertion to obtain accurate measurements.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.The medical investigation concluded that, in the case reports, a malfunction occurred during tkr revision procedure.There were unsuccessful repeated attempts at insertion of genesis ii cr 18mm implant.The insert would not properly engage the tibial tray with use of insertion tool.A second genesis ii cr insert was opened and implanted without further incident.There was a delay longer than 30 minutes reported.Without the return of the of genesis ii implant, the root cause of the malfunction cannot be determined.Since no harm to the patient is being reported and a backup device was available, no further medical assessment is warranted.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
GII C/R ART INS SZ 5-6 18MM
Common Device Name
PRSTHESS, KNE, PATELLOFMORTIBIAL, SEMICNSTRAINED, CEMNTED, PYMER/METAL/PLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8162301
Report Number1020279-2018-02788
Device Sequence Number2203531
Product Code JWH
UDI-Device Identifier03596010207982
UDI-Public03596010207982
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2026
Device Catalogue Number71420508
Device Lot Number16DT68744
Initial Date Received by Manufacturer 11/26/2018
Supplement Date Received by Manufacturer11/26/2018
Initial Report FDA Received Date12/13/2018
Supplement Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1